| Catalog Number |
20027E |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/20/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the bd alaris smartsite extension set had an occlusion.The following information was provided by the initial reporter: while on-site today i received a complaint from a nurse who was delivering phenytoin 500mg/110ml @ 220ml/hr via lvp.The rn primed the 3 port dedicated set with a 0.2 micron filter attached to the end, the filter stopped priming when it got to the actual filter and would not go any further so, the nurse loaded the set into the lvp and programmed it accordingly to have more pressure to prime to the end of the filter line.The nurse stated that there was immediate occlusion alarms when the set was loaded and started, prior to attaching to patient.Once the fluid reached the end of the filter line, the rn attached to the patient and resumed the infusion.She stated that there were continuous occlusion alarms throughout the infusion ¿ so much so that the infusion took 30 minutes longer than it was intended to.The nurse reported no issues with the access itself, no issues flushing, etc.The medication was not reported as a viscous solution.Ref: (b)(4).Lot: (10)25125179.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
No additional information.
Additional Manufacturer Narrative
Investigation results: due to no sample being received, an investigation could not be performed, and a root cause could not be determined.No product will be returned per customer.No investigation was performed.